Hail, Lauderdale
- When
- May 3, 12:15 AM CST
- Where
- Lauderdale County, Toomsuba
- Measured
- 1 in hail
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 32.417, -88.517
30 hail, 5 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at May 2, 7:55 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 855 PM CDT FRI MAY 02 2003 HAVE UPDATED FOR A SECOND TIME TO REMOVE THE REST OF SEVERE WORDING AND WW 210 FROM THE FORECAST. WHILE 00Z JAN RAOB WAS RATHER UNSTABLE...VERY LIGHT DRYING WLY WINDS AND LACK OF LOW LEVEL CONVERGENCE PREVENTED MUCH DEVELOPMENT THROUGH THE EVENING HOURS. SURFACE FRONT DROPPING THROUGH NRN MS EXTENDS ALONG A KTUP-KELD-KPRX LINE AND SHOULD SETTLE INTO CENTRAL MS THROUGH MIDDAY SATURDAY. AIRMASS EXPECTED TO REFIRE SATURDAY AFTERNOON OVER SRN HALF OF CWFA FOR MORE DIURNALLY DRIVEN STORMS. SUNDAY NIGHT INTO EARLY MONDAY STARTING TO LOOK LIKE A SIGNIFICANT SEVERE WEATHER EPISODE FOR OUR AREA - STAY TUNED FOR LATER FORECASTS. PRELIMINARY NUMBERS... JAN EE 065/085 065/086 068 63233 MEI EE 063/084 062/086 068 63332 .JAN... AR...NONE. LA...NONE. MS...NONE.
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 948 PM CDT FRI MAY 02 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... AN ISOLATED THUNDERSTORM OVERNIGHT CANNOT BE RULED OUT...OTHERWISE... A WEAK SURFACE BOUNDARY MOVING THROUGH THE ARKLAMISS REGION WILL SETTLE INTO CENTRAL MISSISSIPPI SATURDAY. THIS BOUNDARY COMBINED WITH ABUNDANT MOISTURE AND STRONG INSTABILITY WILL CAUSE THE DEVELOPMENT OF SCATTERED THUNDERSTORMS. THE MORE CONCENTRATED STORMS WILL FIRST DEVELOP ALONG AND SOUTH OF INTERSTATE 20 WHERE ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE...MAINLY AFTER 3 PM. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS THROUGH 9 PM SATURDAY EVENING. AFTER SUNSET SATURDAY...THUNDERSTORMS SHOULD GRADUALLY DIMINISH AND BECOME ONLY ISOLATED BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE... FOR SUNDAY...THE SURFACE BOUNDARY WILL FINALLY LIFT TO THE NORTH AS A WARM FRONT. MOISTURE AND INSTABILITY WILL QUICKLY RETURN ACROSS THE ENTIRE REGION. A STRONG MID LEVEL JET WILL ALSO MOVE INTO SOUTHERN ARKANSAS...ENHANCING THE LIFT AND ALLOWING FOR STORMS TO DEVELOP. THE MAIN CONCENTRATION OF STRONG TO SEVERE STORMS WILL BE ALONG AND NORTH OF THE HIGHWAY 82 CORRIDOR SUNDAY AFTERNOON. BY SUNDAY NIGHT INTO MONDAY...A COLD FRONT WILL BE PUSHING IN FROM THE WEST AND COULD TRIGGER AN OUTBREAK OF SEVERE THUNDERSTORMS FOR MUCH OF THE AREA. INCREASING WIND FIELDS AND STEEP MID LEVEL TEMPERATURE LAPSE RATES WILL HELP SUPPORT STORM DEVELOPMENT. AT THE PRESENT TIME...IT WOULD APPEAR THE HIGHEST RISK OF SEVERE WEATHER WILL BE WEST OF THE NATCHEZ TRACE PARKWAY HOWEVER...YOU SHOULD MONITOR LATER FORECASTS FOR MORE SPECIFIC INFORMATION. BY MONDAY NIGHT...SOME POTENTIAL FOR FLOODING RAINS COULD DEVELOP WITH A STALLED FRONT REMAINING NEAR THE REGION. ...DAYS FOUR THROUGH SEVEN... THE FRONTAL SYSTEM WILL BE NEAR THE AREA ON TUESDAY. UPPER LEVEL JET SUPPORT WILL COMBINE WITH MOISTURE AND INSTABILITY TO AGAIN PRODUCE STRONG THUNDERSTORMS. THIS STALLED FRONT WILL KEEP A CONTINUED CHANCE FOR STRONG THUNDERSTORMS THROUGH WEDNESDAY. THIS BOUNDARY WILL LIFT AS A WARM FRONT THURSDAY AS YET ANOTHER FRONTAL SYSTEM APPROACHES. THIS NEW COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY...AGAIN POSSIBLY PRODUCING STRONG THUNDERSTORMS. THE LOCATION AND INTENSITY OF THESE STORM SYSTEMS REMAINS UNCERTAIN. CONTINUE TO MONITOR THE LATER FORECAST AND STATEMENTS FOR MORE INFORMATION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL PROBABLY NOT BE NEEDED OVERNIGHT BUT MAY BE NEEDED SATURDAY AFTERNOON INTO SATURDAY EVENING. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
ARZ074-075-LAZ007>009-MSZ034-030130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 735 PM CDT FRI MAY 2 2003 ...THUNDERSTORMS CONTINUE ACROSS EXTREME SOUTHEAST ARKANSAS... AT 735 PM CDT...WEATHER SERVICE DOPPLER RADAR STILL SHOWED A CLUSTER OF THUNDERSTORMS WESTERN ASHLEY COUNTY...BETWEEN OLD MILO AND PARKDALE. THIS CLUSTER OF STORMS WAS MOVING TO THE EAST AROUND 15 MILES AN HOUR...AND WILL AFFECT THE NORTH CROSSETT... HAMBURG...AND BERLIN AREAS. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING... WIND GUSTS UP TO 45 MILES AN HOUR...AND HAIL SMALLER THAN PENNIES. DUE TO THE RELATIVELY SLOW MOVEMENT...PONDING OF WATER ON AREA ROADWAYS WILL BE POSSIBLE. OTHER THUNDERSTORMS MAY DEVELOP ACROSS THE ARKLAMISS REGION THROUGH 830 PM. YOUR NATIONAL WEATHER SERVICE IN JACKSON WILL CONTINUE TO MONITOR ANY THUNDERSTORM ACTIVITY THIS EVENING. BE SURE TO STAY TUNED TO YOUR NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS...FOR FURTHER UPDATES. BUTTS
ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>036-040>042-030200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 830 PM CDT FRI MAY 2 2003 SEVERE THUNDERSTORM WATCH 210 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: QUITMAN BOLIVAR SUNFLOWER LEFLORE WASHINGTON HOLMES HUMPHREYS SHARKEY ISSAQUENA YAZOO ASHLEY CHICOT AND FOR THESE LOUISIANA PARISHES: EAST CARROLL MOREHOUSE RICHLAND WEST CARROLL AT 830 PM...STRONG TO SEVERE THUNDERSTORMS NO LONGER APPEAR LIKELY FOR THESE COUNTIES AND PARISHES AS DAYTIME INSTABILITY WEAKENS.
The national radar mosaic for the moment the first event began.
30 hail, 5 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds damaged a mobile home.
An awning at a gas station was blown off and demolished.
Several trees were blown down.
Numerous trees were blown down with a few street signs also down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5356602, 5356972, 5356614, 5356617, 5356618, 5356971, 5356607, 5356616, 5356608, 5356603, 5356604, 5356610, 5356609, 5356605, 5356606, 5356613, 5356615, 5356611, 5356612, 5356912, 5356619, 5356620, 5356911, 5356623, 5356970, 5356622, 5356621, 5356624, 5356910, 5356629, 5356909, 5356628, 5356627, 5356625, 5356626.